Alert archive / Montana / Special Weather Statements in 2014
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 19, 2014, 7:13 PM MDT for Lincoln County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 7:13 PM MDT (01:13 UTC)
- Expired
- Aug 19, 2014, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 157 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WWUS85 KMSO 200113 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 713 PM MDT TUE AUG 19 2014 MTZ001-200145- KOOTENAI/CABINET REGION- 713 PM MDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 745 PM MDT... AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TROY...OR 19 MILES WEST OF LIBBY...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TROY AND KOOTENAI FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4850 11569 4833 11570 4837 11605 4846 11603 TIME...MOT...LOC 0113Z 273DEG 19KT 4842 11592 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:56 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 19, 2:56 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Missoula MT 256 PM MDT Tue Aug 19 2014 ...COLD AND RAINY CONDITIONS DEVELOPING ACROSS NORTHERN ROCKIES LATE THIS WEEK THROUGH THE WEEKEND... .DISCUSSION... A broad and relatively cold storm system will impact the Northern Rockies with copious rainfall through this weekend. Active showers and thunderstorms will be present across the region through this evening. Some storm cells may contain brief heavy rain and frequent lightning. Temperatures will slowly cool through Friday and Saturday, with successive resurgence in shower and thunderstorm activity each day. The height of this forthcoming precipitation event will be in the Friday/Saturday time frame. Concurrent with the maximum precipitation will be the coldest temperatures, some 10 to 20 degrees below normal, as well as snow levels as low as 6500 feet in Glacier Park on Friday morning and again Saturday morning. Otherwise, anticipate a a raw, cold, rainy scenario for this first half of the weekend. Cool temperatures and scattered showers will continue through at least Monday, with a slow warm-up and high pressure developing by the middle of next week. Global models have been fairly consistent in depicting a strong ridge of high pressure just south of the Gulf of Alaska for the next 10+ days, which will translate into a relatively cool scenario with occasional storm systems moving from the northwest across the Northern Rockies. The implications of this stagnant pattern are likely decreasing wildfire activity, decrease in wildfire smoke, relatively cool August temperatures, and above normal precipitation for the bulk of the region. && .AVIATION... Showers and thunderstorms will be present at times near all area terminals through 20/0300Z. Winds may become erratic for a time near developing storm cells. Anticipate occasional terrain obscurations through 20/0300Z. Skies will partially clear thereafter. Another bout of showers and thunderstorms near all area terminals will develop after 20/1800Z, however coverage will be greater than today. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Zumpfe Follow us on Facebook and Twitter! https://www.facebook.com/NWSMissoula https://www.twitter.com/NWSMissoula
In the hours before
Special weather statement, Aug 19, 2:25 PM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
225 PM MDT TUE AUG 19 2014
MTZ002-192115-
WEST GLACIER REGION-
225 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
315 PM MDT...
AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
GOING-TO-THE-SUN ROAD IN GLACIER PARK TO WEST GLACIER TO 6 MILES
SOUTHWEST OF WEST GLACIER...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GOING-TO-THE-SUN
ROAD IN GLACIER PARK...LAKE MCDONALD AND LOGAN PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4883 11375 4879 11376 4874 11370 4862 11374
4860 11371 4859 11357 4858 11355 4850 11360
4843 11412 4879 11401
TIME...MOT...LOC 2025Z 266DEG 30KT 4874 11391 4856 11391
4845 11400Special weather statement, Aug 19, 3:36 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 336 PM MDT TUE AUG 19 2014 MTZ002-003-192200- FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION- 336 PM MDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 400 PM MDT... AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WHITEFISH...OR 7 MILES NORTHWEST OF EVERGREEN...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLUMBIA FALLS AND LA SALLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4845 11412 4829 11404 4826 11438 4838 11444 TIME...MOT...LOC 2136Z 253DEG 17KT 4832 11432 LV
Special weather statement, Aug 19, 4:07 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 407 PM MDT TUE AUG 19 2014 MTZ002-003-192230- FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION- 407 PM MDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 430 PM MDT... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA FALLS TO 6 MILES NORTHWEST OF BIGFORK...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HUNGRY HORSE...CRESTON..CORAM AND MARTIN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4846 11388 4810 11394 4810 11423 4842 11421 TIME...MOT...LOC 2207Z 263DEG 16KT 4841 11408 4813 11413
Special weather statement, Aug 19, 5:31 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
531 PM MDT TUE AUG 19 2014
MTZ002-200000-
WEST GLACIER REGION-
531 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
600 PM MDT...
AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GOING-TO-THE-SUN ROAD IN GLACIER
PARK...OR 39 MILES NORTHEAST OF EVERGREEN...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOING-TO-THE-SUN ROAD
IN GLACIER PARK AND LOGAN PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4882 11375 4879 11376 4874 11370 4870 11370
4868 11395 4878 11400 4885 11390 4886 11383
TIME...MOT...LOC 2332Z 251DEG 32KT 4878 11381Special weather statement, Aug 19, 5:44 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 544 PM MDT TUE AUG 19 2014 MTZ001-004-200015- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 544 PM MDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDERS AND SOUTHERN LINCOLN COUNTIES UNTIL 615 PM MDT... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF NOXON...OR 20 MILES NORTHWEST OF THOMPSON FALLS...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFCENTRAL SANDERS AND EXTREME SOUTHERN LINCOLN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4800 11537 4781 11523 4775 11560 4785 11566 TIME...MOT...LOC 2344Z 250DEG 16KT 4785 11553
Special weather statement, Aug 19, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 713 PM MDT TUE AUG 19 2014 MTZ001-200145- KOOTENAI/CABINET REGION- 713 PM MDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 745 PM MDT... AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TROY...OR 19 MILES WEST OF LIBBY...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TROY AND KOOTENAI FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4850 11569 4833 11570 4837 11605 4846 11603 TIME...MOT...LOC 0113Z 273DEG 19KT 4842 11592
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:37 PM MDT | Special Weather Statement | MSO | Lincoln | 23 min |
| Aug 19, 8:59 PM MDT | Special Weather Statement | MSO | Sanders | 31 min |
| Aug 19, 9:33 PM MDT | Special Weather Statement | MSO | Sanders | 27 min |
| Aug 19, 10:19 PM MDT | Special Weather Statement | MSO | Sanders | 26 min |
| Aug 19, 10:59 PM MDT | Special Weather Statement | MSO | Lake | 61 min |
| Aug 20, 1:21 AM MDT | Special Weather Statement | MSO | Missoula | 84 min |
| Aug 20, 5:04 PM MDT | Special Weather Statement | MSO | Flathead | 41 min |
Nearby
Special Weather Statements in Montana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.